MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER
Model Number 421712
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that as a result of using the device, the patient experienced a urinary tract infection.The patient also noted that the catheters were re-sterilized.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient experienced a urinary tract infection while using the catheter.The patient reported that the catheters were re-sterilized.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The reported event was confirmed as user related based on the event reported.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "indications for use: visually inspect the product for any imperfections or surface deterioration prior to use.For urological use only to use: insert rounded end of catheter.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient".(b)(4).The device was not returned.
 
Event or Problem Description

Brand Name
BARD® CLEAN-CATH® INTERMITTENT CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6841836
Report Number1018233-2017-04600
Device Sequence Number810214
Product Code KOD
UDI-Device Identifier00801741038815
UDI-Public(01)00801741038815
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2021
Device Model Number421712
Device Catalogue Number421712
Device Lot NumberNGAZ2557
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer08/14/2017
12/08/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date09/07/2017
12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;